Multifractality of random eigenfunctions and generalization of Jarzynski equality

Ivan Khaymovich, Jonne Koski, Olli-Pentti Saira, V.E. Kravtsov, Jukka Pekola

Research output: Contribution to journalArticleScientificpeer-review

8 Citations (Scopus)
172 Downloads (Pure)

Abstract

Systems driven out of equilibrium experience large fluctuations of the dissipated work. The same is true for wavefunction amplitudes in disordered systems close to the Anderson localization transition. In both cases, the probability distribution function is given by the large-deviation ansatz. Here we exploit the analogy between the statistics of work dissipated in a driven single-electron box and that of random multifractal wavefunction amplitudes, and uncover new relations that generalize the Jarzynski equality. We checked the new relations theoretically using the rate equations for sequential tunnelling of electrons and experimentally by measuring the dissipated work in a driven single-electron box and found a remarkable correspondence. The results represent an important universal feature of the work statistics in systems out of equilibrium and help to understand the nature of the symmetry of multifractal exponents in the theory of Anderson localization.
Original languageEnglish
Article number7010
Pages (from-to)1-6
Number of pages6
JournalNature Communications
Volume6
DOIs
Publication statusPublished - 27 Apr 2015
MoE publication typeA1 Journal article-refereed

Fingerprint

Dive into the research topics of 'Multifractality of random eigenfunctions and generalization of Jarzynski equality'. Together they form a unique fingerprint.

Cite this